Oklahoma, 2014

Drought in Oklahoma, August 1 to 31, 2014

August 1 to 31, 2014 · NWS TSA · 10 events in 10 counties and zones

Most of eastern Oklahoma received below normal rainfall during August 2014 with some areas not even receiving 10 percent of their normal average precipitation for the month. Severe drought (D2) conditions continued across much of northeastern Oklahoma, including Osage, Washington, Nowata, Craig, Tulsa, Rogers, Okfuskee, and Okmulgee Counties with extreme drought (D3) conditions persisting across…

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Most of eastern Oklahoma received below normal rainfall during August 2014 with some areas not even receiving 10 percent of their normal average precipitation for the month. Severe drought (D2) conditions continued across much of northeastern Oklahoma, including Osage, Washington, Nowata, Craig, Tulsa, Rogers, Okfuskee, and Okmulgee Counties with extreme drought (D3) conditions persisting across portions of Creek and Pawnee Counties. Monetary damage estimates resulting from the drought were not available.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 31, 10:36 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 31, 10:36 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1136 PM CDT THU JUL 31 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
WIDELY VARYING FLYING CONDITIONS WILL BE FOUND ACROSS
EASTERN OKLAHOMA AND WESTERN ARKANSAS TONIGHT INTO FRIDAY
MORNING AS THE LOW CLOUDS ACROSS THE AREA BEGIN TO ERODE
AND PUSH TO THE SOUTHEAST. HOWEVER...AS THE SKIES CLEAR...
FOG AND LOW CLOUDS ARE SURE TO DEVELOP ACROSS THE AREA.
HAVE LOW CONFIDENCE IN THE FORECAST THROUGH 18Z FRIDAY.
AFTER THAT TIME...VFR CONDITIONS ARE EXPECTED TO RETURN
TO ALL AREA TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 918 PM CDT THU JUL 31 2014/

..UPDATE...

DISCUSSION...
CLEARING FROM THE NORTHWEST HAS SLOWED AND SOME REDEVELOPMENT OF
LOW CLOUDS HAS BEGUN IN THE NORTHERN PORTION OF THE CWA. WITHIN ANY
CLEAR REGIONS... PATCHY RADIATIONAL FOG WILL BE A POSSIBILITY
OVERNIGHT. FURTHER SOUTH... PATCHES OF DRIZZLE WILL REMAIN
POSSIBLE AS THE UPPER SYSTEM CONTINUES TO VACATE THE AREA. THE
CURRENT FORECAST TAKES THIS ALL INTO ACCOUNT AND WILL NOT BE
UPDATED AT THIS TIME.

PREV DISCUSSION... /ISSUED 344 PM CDT THU JUL 31 2014/

DISCUSSION...
LIGHT RAIN SHOWERS WITH AREAS OF LIGHT DRIZZLE REMAINED COMMON
ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS
AFTERNOON IN RESPONSE TO THE BACKSIDE OF AN UPPER LEVEL SHORTWAVE
EXITING THE REGION. THESE CONDITIONS HAVE KEPT TEMPS IN THE 60S
AND 70S TODAY OVER THE CWA. THE LIGHT DRIZZLE/RAIN SHOULD
CONTINUE TO PUSH EASTWARD ACROSS THE CWA OVERNIGHT...WITH SKIES
TRYING TO SCATTER OUT OVER PARTS OF NORTHEAST OKLAHOMA INTO FAR
NORTHWEST ARKANSAS. IF THE CLOUD COVER CAN ERODE ENOUGH OVER THESE
LOCATIONS...THEN PATCHY AREAS OF FOG WILL BE POSSIBLE LATE TONIGHT
INTO FRIDAY MORNING. LOW TEMPS TONIGHT LOOK TO STAY IN THE 60S FOR
MOST OF THE CWA...WITH SOME AREAS POSSIBLY IN THE UPPER 50S IF THE
CLOUD COVER CAN ERODE ENOUGH.

DURING THE DAY FRIDAY...A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA INTO
NORTHWEST ARKANSAS BEFORE THE BACKSIDE OF THE UPPER LEVEL TROF
AXIS MOVES OFF TOWARD THE EAST COAST. IN THE WAKE OF THE EXITING
TROF...SURFACE HIGH PRESSURE IS FORECAST TO SET UP OVER THE REGION
FOR THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. THIS WILL
ALLOW FOR A TEMPERATURE WARMING TREND INTO NEXT WEEK. SOUTHERLY
WINDS RETURN TO THE REGION FOR THE START OF NEXT WEEK WHICH WILL
HELP TEMPS RETURN CLOSE TO THE SEASONAL AVERAGE FOR EARLY AUGUST.

IN THE FAR EXTENDED FORECAST...MODEL SOLUTIONS HAVE BACKED OFF ON
THE TIMING OF THE NEXT SHORTWAVE AND ASSOCIATED FRONTAL BOUNDARY
APPROACHING THE REGION. 24-HRS AGO IT LOOKED LIKE THIS NEXT SYSTEM
COULD BEGIN TO MOVE INTO THE REGION NEXT WEDNESDAY...NOW LATEST
RUNS INDICATE THAT IT COULD BE THURSDAY INTO FRIDAY. EITHER WAY
THERE STILL REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS AND
PERHAPS COOLER TEMPS FOR LATE NEXT WEEK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...10
Hazardous weather outlook, Jul 31, 3:40 PM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT THU JUL 31 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
440 PM CDT THU JUL 31 2014

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

POOR VISIBILITY.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
AREAS OF DRIZZLE WILL PERSIST ACROSS THE REGION THIS EVENING AND
OVERNIGHT IN THE WAKE OF THE DEPARTING UPPER LEVEL SYSTEM. CLOUDS
WILL TRY TO THIN OUT FROM THE NORTHWEST OVERNIGHT. THIS MAY CAUSE PATCHY
AREAS OF RADIATIONAL FOG TO OCCUR AFTER MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DENSE FOG POTENTIAL.
SATURDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF
SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS FRIDAY...ALTHOUGH MOST
AREAS WILL REMAIN DRY. DRIER AND WARMER WEATHER WILL PREVAIL
OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 drought. Local standard time, as filed.

Drought, Osage

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Osage forecast zone
Reported by
Official NWS Observations

Drought, Washington

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Washington forecast zone
Reported by
Official NWS Observations
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

Drought, Nowata

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Nowata forecast zone
Reported by
Official NWS Observations
Coordinates
36.799, -95.617 (the zone’s center; the record gives no point)

Drought, Craig

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Craig forecast zone
Reported by
Official NWS Observations
Coordinates
36.762, -95.208 (the zone’s center; the record gives no point)

Drought, Pawnee

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
Official NWS Observations
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Tulsa

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Tulsa forecast zone
Reported by
Official NWS Observations
Coordinates
36.121, -95.941 (the zone’s center; the record gives no point)

Drought, Creek

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Creek forecast zone
Reported by
Official NWS Observations
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Rogers

When
August 1, 12:00 AM CST to August 5, 11:59 PM CST
Where
Rogers forecast zone
Reported by
Official NWS Observations
Coordinates
36.372, -95.604 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
August 1, 12:00 AM CST to August 5, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
Official NWS Observations
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
August 1, 12:00 AM CST to August 5, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
Official NWS Observations
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, August 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538345, 538348, 538349, 538350, 538352, 538353, 538354, 538356, 538357, 538358.